Do I have thrush, or something serious?

I've been in a relationship for just over two years now and neither my girlfriend or I have suffered from any sexual health problems. Recently, however, after going abroad for sometime I returned and we had sex. A day later this itchy rash appeared at the base of my penis. She told me that she'd been feeling itchy a few days earlier and afte visiting the GP was informed that it was probably antibiotics she was taking that were interfering with the pill and creating an environment where the fungus could flourish.

We've both been taking Canisten cream but it doesn't seem to be working. She's feeling even more itchy and now has sharp pains when she urinates and my rash is now spreading up my shaft to the head of my penis. Should I continue to use Canisten? Should I go to my GP and get checked out? Or is this something I should approach an STI clinic with?

Thanks in advance.

1 Reply

oldestnewest
  • I would go to the GP or STI clinic - it's impossible to tell from just a description. The GP may not have the right testing available at the surgery where as STI (GUM) clinics can do alot of tests straight away.

    It could be many things eg HSV (Herpes Simplex Virus) have either of you ever had cold sores? Cold sores are HSV and can be transferred to the genital area through oral sex. Both you and your gf need to get swabbed and tested for all STI but ask for HSV as well. HSV is NOT included in standard STI testing. You may get a blood test for it (depends on your local PCT) as to whether this is available. To get a more reliable result you need to get the swabs done as soon as possible.

    Sometimes thrush can be resistant when only using the Canisten cream and you may have to take a course of tablets plus cream to ease it. If you have it and then have sex you could pass it to your partner and then it can be passed back again and so on.

    Epsom salt baths or a few drops of tea tree oil in a bath may ease it as well, but go and get tested

You may also like...